MAUDE Adverse Event Report: ARTHREX, INC. Ø3.2MM PIN GUIDE, LOCKING; INTRAMED FIXATN ROD AND ACCESS

ARTHREX, INC. Ø3.2MM PIN GUIDE, LOCKING; INTRAMED FIXATN ROD AND ACCESS
Model Number Ø3.2MM PIN GUIDE, LOCKING
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/31/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 10/31/2023, it was reported by a sales representative via sems-06071680 that an 0312-200 3.2mm pin guide welded into place, and they were unable to remove the pin from the pin guide.This occurred while performing a troch nail procedure when the surgeon advanced the pin, it then cold-welded into place, and they were unable to remove the pin from the pin guide intraoperatively.They were able to complete the lag socket with the lag hole drill bit and advance the lag screw without further incident.There were no patient effects.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.Complaint is confirmed.Functional testing was not performed on the returned 0312-200 due to the damage to the device.Visual evaluation noted that a pin is stuck into the tip of the device.The most likely cause is attributed to misuse due to interference with the mating instrument.Refer to the investigation photos.

Brand Name
Ø3.2MM PIN GUIDE, LOCKING
Common Device Name
INTRAMED FIXATN ROD AND ACCESS
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key18242743
Report Number1220246-2023-09016
Device Sequence Number6581923
Product Code HSB
UDI-Device Identifier00848665010664
UDI-Public00848665010664
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K021008
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 11/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberØ3.2MM PIN GUIDE, LOCKING
Device Catalogue Number0312-200
Device Lot Number211587
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer01/10/2024
Initial Report FDA Received Date11/30/2023
Supplement Report FDA Received Date11/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/23/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown